Alert archive / Missouri / Severe Thunderstorm Warnings in 2001
Severe Thunderstorm Warning 60, NWS St. Louis, MO
NWS St. Louis, MO issued this severe thunderstorm warning at May 14, 2001, 12:56 AM CDT for Shelby County, Missouri. It was in force for 49 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline the Iowa Environmental Mesonet reconstructed for it; the warning itself named whole counties.
The facts
- Issued
- May 14, 2001, 12:56 AM CDT (05:56 UTC)
- Expired
- May 14, 2001, 1:45 AM CDT
- In force
- 49 min
- Issued by
- NWS St. Louis, MO
- Area
- Whole counties; the outline is the Mesonet’s reconstruction
County Shelby County, MO
The radar
The St Louis radar (KLSX), 172 km from the middle of the area, began a volume at 05:55 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Davenport, (KDVN), launched 00:00Z, 5.9 hours before the alert went out and 233 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1442 m above ground
- 0-6 km bulk shear
- 66 kt
- 0-1 km storm-relative helicity
- 148 m²/s²
- 0-3 km storm-relative helicity
- 219 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS53 KLSX 140557 SVRSTL MOC205-140645- BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE ST LOUIS MO 1256 AM CDT MON MAY 14 2001 THE NATIONAL WEATHER SERVICE IN ST LOUIS HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... SHELBY COUNTY IN NORTHEAST MISSOURI * UNTIL 145 AM CDT * AT 1256 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM 7 MILES NORTH OF SHELBYVILLE...MOVING SOUTHEAST AT 20 MPH. * LOCATIONS IN THE PATH... SHELBYVILLE EMDEN BETHEL SHELBINA THIS THUNDERSTORM IS CAPABLE OF PRODUCING LARGE HAIL THAT CAN CAUSE SERIOUS INJURY AND EXTENSIVE PROPERTY DAMAGE. TAKE SHELTER INSIDE OF A STURDY BUILDING NOW LAT...LON 3995 9196 3993 9221 3967 9202 3979 9184
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS St. Louis, MO wrote its last area forecast discussion before this severe thunderstorm warning went out at May 13, 3:00 PM CDT, 9 hours 56 minutes earlier.
Area forecast discussion, May 13, 3:00 PM CDT, 9 hours 56 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE ST LOUIS MO 300 PM CDT SUN MAY 13 2001 ELONGATED BAND OF SHRA/TSRA LCTD FM MID MO NWD CONTS TO REGENERATE OVR SC IA. THIS BAND OF PCPN OCCURING TO THE EAST OF THE SYNOPTIC SCALE WRMFNT AND IN A RGN OF MODEST LOW LVL POS THETAE ADVCTN AT THE NOSE OF THE ANTICYCLONICALLY CURVED LLJ. MDLS DON'T APPEAR TO HV THAT GREAT OF HANDLE ON THE SITN WITH EACH SHOWING A PIECE OR TWO OF THE PUZZLE. THEY ALL APPEAR TO BE A BIT FAST SHIFTING THIS WHOLE LOW LVL THETAE ADVCTN/WAA ZN TO THE EAST THIS EVENING. WL CARRY AT LEAST DECENT CHC POPS OR AREAL COVERAGE MENTION FOR ALL BUT MAYBE SRN SXNS OF THE CWFA. AFOREMENTIONED N/S ZN OF LOW LVL FRCG PROGGED TO BE OVR CNTRL IL BY 12Z MON AND THUS WL CONT WITH MRNG POPS TO THE EAST OF THE MS RVR. OTW SHUD SEE WRM FROPA OVR THESE LCTNS DURING THE MRNG HRS AND S TO SW PBL FLOW SPREAD EAST FROM WRN MO. THIS SHUD ALLOW FOR GOOD WRMG. MAV/FWC GUID TMPS ARE HARD TO ARGUE WITH AND HV BEEN FOLLOWED. WRM UP SHUD CONT INTO TUE AS HGTS RISE AND PATTERN FLATTENS OUT OVR MOST OF THE CONUS. QUESTION FOR TUE INTO WED IS WITH THE BACKDOOR FRONT. THE AVN HAS BEEN GETTING SLOWER EACH SUCCESSIVE RUN AND IS THE AGRESSOR BRINGING A FNT THRU ON TUE NGT...WHICH EVENTUALLY GOES STNRY OVR SRN SXNS WED MRNG. THE ETA ON THE OTR HAND IS NOT NEARLY AGRSV WITH A BACKDOOR FRONT...IF AT ALL. MUCH OF THE AVN ARRISES FM IT'S POTENT SHRTWV TROF DROPPING FM THE MIDWEST INTO THE WRN OH VLY IN THE TUE-WED TIME FRAME. THE PRVS FCST AND NCEP GUID BRINGS THE FNT TO STL VCNTY AND WL FOLLOW THIS COURSE ATTM. ONE THING WHICH LOOKS PRETTY GOOD IS A VERY WRM DAY ON TUE. DEEP W TO SW LOW TROP FLOW IS PERFECT FOR THE RGN WITH THE H85 TMPS CURRENTLY PROGGED. ALSO DRY GRND IN ALL BUT C/NE MO WL CREATE MORE FVRBL CONDS. FEEL ALL THE MOS GUID IS A TOO COOL AND WL CONSERVATIVELY BOOST MOST RNGS TO ARND 90. NOTE THE ETA 2M TMPS ARE IN THE L90S. IN THE EXTDD...THE BACKDOOR FNT SHUD PUSH BACK NWD INTO THURS. A PAC CDFNT WL THEN TRY TO MAKE IT THRU ON FRI AND MRF SUGGESTS IT MAY WAVER WITH MID LVL WAVE PASSAGES INTO THE WEEKEND. WL KP THE WEEKENpD DRY FOR NOW AS MDLS HV SHOWN NO CONSISTENT TRENDS IN OUTER PDS AS OF LATE. .STL...NONE. GLASS
The office that day
Everything else NWS St. Louis, MO issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 13, 10:16 PM CDT | Flash Flood Warning | LSX | Knox, Lewis | 4 hr |
| May 13, 10:20 PM CDT | Severe Thunderstorm Warning | LSX | Knox | 40 min |
| May 13, 10:58 PM CDT | Severe Thunderstorm Warning | LSX | Knox | 47 min |
| May 13, 11:28 PM CDT | Severe Thunderstorm Warning | LSX | Shelby | 47 min |
| May 14, 2:28 AM CDT | Severe Thunderstorm Warning | LSX | Lewis, Marion | 47 min |
| May 14, 3:44 AM CDT | Severe Thunderstorm Warning | LSX | Lewis, Marion | 46 min |
Nearby
Severe Thunderstorm Warnings in Missouri, 2001Every severe thunderstorm warning in 2001
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.